Juvaderm Disaster - Toronto, ON

I went in to have my laugh lines touched up and...

I went in to have my laugh lines touched up and the assistant convinced me that by injecting some in my cheecks would help my dark circles. How I wish I had gone with my gut and said no.

That night I felt pain and numbing in my nose. I called the docctor the next day and they insisted I come in immediately and went I got to the office the doctor took one look at me and said that there was an arterial blockage and they had to dissolve the product with hyuraldonaise. They gave me a huge amount (1800 units) and the right side of my face was bruised for a week. It dissolved the blockage which was a good thing as the doctor said I was at risk for losing my skin and permanent scarring if this did not work. However, they did not tell me that the hyuraldonaise would destry the tissue underneath my eyes. This has made the bags under my eyes more noticeable and the discoloration underneath my eyes cannot even be covered by makeup.

It has been 3 and half months and I still have eyes that now look 20 years older than they did before the treatment. I was never advised by my doctor of the possible arterial blockage which is a very serious potential outcome AND the damage that amount of hyuraldonaise can do to the tissue. The original procedure was completed by a doctors assistant and the cosmetic dermatologist injected the hyuraldonaise to save my skin.

This procedure is not "safe" as they claim and they do not tell you upfront of all the possible scenarios and I did ask and was assured that juvaderm was very safe and worst case scenario is a week of swelling and some brusing which would go away. They also told me any result I did not like could be safely removed with hyuraldonaise however this is also not true as that has caused my eye tissue to disappear leaving horrendous bags exposeed and raccoon like circles under my eyes. Please beware of this "safe" procedure.

1 Comments

Hi torontodisaster,

Oh my I'm so sorry about all that you have gone through. Have you gone to a different doctor to see if they could help? Maybe over time it will heal? Please keep us updated and you might want to check out our Juvederm Forum. Hopefully you can find some support or help there. Please keep us updated.

Thanks so much for the review,

-Britt

  • Reply

Thank you for your reply Dr Shelton...If this did...

Thank you for your reply Dr Shelton...If this did cause my own tissue to dissolve due to the 1800 units injected, will my own tissue regenerate over time? I have been to a few different doctors and they say that it should regenerate but it has been 4 months and there is still hollowness and a blue/yellow ridge across my eyes..

2 Comments

Hyaluronidase also ruined the skin under my eyes. It has been almost three months and my lower lids still look 20 years older than the rest of my face. Did your lower eye lids ever improve? I really need help with what to do next. I'm desperate. Thanks in advance.
  • Reply
I am going through the same thing as you but in my lower lip on my right side... huge bruising... enormous pain... raw skin inside my mouth... I am on percocet... taking cortisone for two days to no avail... the spasm and the sentivities is extreme... I got also some antibiotics... just in case... but I am worried about tissue dying... and further injuries and suffering in case more rubbing is done by the doctor tomorrow... I am really scared... this is not normal... I am mad... that this was not explained... this is serious... please advise... your experience is scarring me however your input might guide me... I just had a terrible spasm... it hurts... what to do... I will not go the get it rubbed... again... I had this injection done on Friday... and in the afternoon I went back for excrutiating rubbing... I almost past out... and the pain on Saturday was unbelievable... and today as well... ???
  • Reply
Was this review helpful? 3 others found this helpful